Sep 26, 2008
I have been taking ART fro 4 years. These days I am worried about my body structure changes( loss of fat in legs and exess fat in my belly and brust). how can it be treated and come to normal
Response from Dr. Henry
The factors leading to body fat changes in HIV infected persons on treatment are numerous and still not fully understood. Your HIV specialist is the best person to assess what are the options for management in your situation. Certain HIV meds (such as AZT or D4T) can contribute to fat loss. Aging, diet, exercise, time with HIV and lower CD4 counts, genetic and many other factors coontribute to risk for fat problems. Switching medications can sometimes be helpful as can diet and exercise. Fat gain is common in the general population so HIV-specific effects are often hard to clearly identify. Treatments such as diabetes meds, growth hormone, growth horomone releasing factor, and others have had variable success in reversing the process and remain under study. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Rash After Unprotected Sex Without Ejaculation Sign Of HIV AIDS
- Pain In Penis After Licking Penis Worried I Have HIV
- Painful Ejaculation After Fisting Worried I Have HIV
- Swollen Lymph Glands After Rubbing Vagina Worried I Have HIV
- Testicular Pain After Receptive Anal Sex With Condom Does It Mean I Have HIV
- If A Man Pulls Out Before He Comes Can I Still Get A Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.